Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

Inverse scattering for the nonlinear Schrödinger equation II. Reconstruction of the potential and the nonlinearity in the multidimensional case


Author: Ricardo Weder
Journal: Proc. Amer. Math. Soc. 129 (2001), 3637-3645
MSC (2000): Primary 35R30, 35Q55, 35P25, 81U40
DOI: https://doi.org/10.1090/S0002-9939-01-06016-6
Published electronically: April 25, 2001
MathSciNet review: 1860498
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract:

We solve the inverse scattering problem for the nonlinear Schrödinger equation on ${\mathbf R}^n, n \geq 3$: \begin{equation*}i \frac{\partial }{\partial t}u(t,x)= -\Delta u(t,x)+V_0(x)u(t,x) + \sum_{j=1}^{\infty} V_j(x)\vert u\vert^{2(j_0+j)} u(t,x). \end{equation*}

We prove that the small-amplitude limit of the scattering operator uniquely determines $V_{j}, j=0,1, \cdots $. Our proof gives a method for the reconstruction of the potentials $V_{j}, j=0,1, \cdots $. The results of this paper extend our previous results for the problem on the line.


References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, ``Sobolev Spaces'', Academic Press, New York, 1975. MR 56:9247
  • 2. J. Bourgain, ``Global Solutions of Nonlinear Schrödinger Equations'', Colloquium Publications 46, A.M.S., Providence, 1999. MR 2000h:35147
  • 3. T. Cazenave, ``An Introduction to Nonlinear Schrödinger Equations, Text. Met. Mat. 26, Univ. Fed. Rio de Janeiro, 1993.
  • 4. V. Enss and R. Weder, The geometrical approach to multidimensional inverse scattering, J. Math. Phys. 36 (1995), 3902-3921. MR 96f:81128
  • 5. R. Froese and I. Herbst, Exponential bounds and absence of positive eigenvalues for N-body Schrödinger operators, Commun. Math. Phys. 87 (1982/83) 429-447. MR 85g:35091
  • 6. A. Galtbayar and K. Yajima, $L^p$ boundedness of wave operators for one-dimensional Schrödinger operators. Preprint 1999.
  • 7. J. Ginibre, ``Introduction aux Équations de Schrödinger non Linéaires'', Onze Édition, Paris, 1998.
  • 8. J. L. Journé, A. Soffer and C. D. Sogge, Decay estimates for Schrödinger operators, Comm. Pure Appl. Math. XLIV (1991), 573-604. MR 93d:35034
  • 9. T. Kato, Nonlinear Schrödinger equations, in ``Schrödinger Operators'', pp. 218-263, H. Holden and A. Jensen, eds., Lecture Notes in Physics 345, Springer-Verlag, Berlin, 1989. MR 91d:35202
  • 10. K. Mochizuki, On small data scattering with convolution nonlinearity, J. Math. Soc. Japan 41 (1989), 143-160. MR 90a:35207
  • 11. R. Racke, ``Lectures in Nonlinear Evolution Equations. Initial Value Problems'', Aspects of Mathematics E 19, F. Vieweg & Son, Braunschweig/Wiesbaden, 1992.
  • 12. M. Reed and B. Simon, ``Methods of Modern Mathematical Physics I: Functional Analysis'', Academic Press, New York, 1972. MR 58:12429a
  • 13. M. Schechter, ``Spectra of Partial Differential Operators, second edition", North Holland, Amsterdam, 1986. MR 88h:35085
  • 14. E. M. Stein, ``Singular Integrals and Differentiability Properties of Functions'', Princeton Univ. Press, Princeton, New Jersey, 1970.
  • 15. W. A. Strauss, Non linear scattering theory, in ``Scattering Theory in Mathematical Physics'', pp. 53-78, J.A. Lavita and J.-P. Marchand, editors, D. Reidel, Dordrecht-Holland / Boston, U.S.A.
  • 16. W. A. Strauss, Nonlinear scattering at low energy, J. Funct. Anal. 41 (1981) 110-133. MR 83b:47074a
  • 17. W. A. Strauss, Nonlinear scattering at low energy: sequel, J. Funct. Anal. 43 (1981) 281-293. MR 83b:47074b
  • 18. W. A. Strauss, ``Nonlinear Wave Equations'', CBMS-RCSM 73, American Mathematical Society, Providence, 1989. MR 91g:35002
  • 19. R. Weder, Inverse scattering for the nonlinear Schrödinger equation, Commun. Part. Diff. Equations 22 (1997), 2089-2103. MR 99c:35232
  • 20. R. Weder, $L^p-L^{\acute{p}}$ estimates for the Schrödinger equation on the line and inverse scattering for the nonlinear Schrödinger equation with a potential, J. Funct. Analysis 170 (2000) 37-68. CMP 2000:07
  • 21. R. Weder, The $W_{k,p}$-continuity of the Schrödinger wave operators on the line, Comm. Math. Phys., 208 (1999), 507-520. CMP 2000:06
  • 22. R. Weder, Inverse scattering on the Line for the nonlinear Klein-Gordon equation with a potential, J. Math. Anal. and Appl., 252 (2000), 102-133. CMP 2001:05
  • 23. R. Weder, Inverse scattering for the nonlinear Schrödinger equation. Reconstruction of the potential and the nonlinearity. Preprint, 1999. To appear in Math. Meth. Appl. Sciences.
  • 24. K. Yajima, The $W^{k,p}$-continuity of the wave operators for Schrödinger operators, J. Math. Soc. Japan 47 (1995), 552-581. MR 97f:47049
  • 25. K. Yajima, The $W^{k,p}$-continuity of the wave operators for Schrödinger operators III, even dimensional cases $m \geq 4$, J. Math. Sci. Univ. Tokyo 2 (1995), 311-346. MR 96m:81247

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35R30, 35Q55, 35P25, 81U40

Retrieve articles in all journals with MSC (2000): 35R30, 35Q55, 35P25, 81U40


Additional Information

Ricardo Weder
Affiliation: Instituto de Investigaciones en Matemáticas Aplicadas y en Sistemas, Universidad Nacional Autónoma de México, Apartado Postal 20-726, México D.F. 01000
Email: weder@servidor.unam.mx

DOI: https://doi.org/10.1090/S0002-9939-01-06016-6
Received by editor(s): January 19, 2000
Received by editor(s) in revised form: April 27, 2000
Published electronically: April 25, 2001
Additional Notes: This research was partially supported by Proyecto PAPIIT-DGAPA IN 105799.
The author is a Fellow of Sistema Nacional de Investigadores.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2001 by the author

American Mathematical Society